MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS QUICK-CROSS SUPPORT CATHETER; CATHETER, PERCUTANEOUS

THE SPECTRANETICS CORPORATION SPECTRANETICS QUICK-CROSS SUPPORT CATHETER; CATHETER, PERCUTANEOUS
Model Number 518-036
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body Embolism (4439)
Date of Event 08/30/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A proximal portion of the quick-cross was returned and evaluated by a cross functional team.When intact, the quick-cross has three distal bands present; however, the two most distal bands were missing from the returned portion.The device was torn 25 mm distal of the proximal band.After review/measurement of the device specification, it was determined that approximately 75 mm was missing from the distal tip.The distal edge of where the device broke was jagged, indicating that it had been pulled apart.There was a zipper-like marking observed along the outside of the quick-cross's distal end.Due to the condition of the returned portion of the quick-cross catheter, it is likely that excessive forces were applied during removal from patient, causing the device separation.This has been determined to be a use related failure.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
A peripheral atherectomy procedure commenced to treat a severely calcified lesion in the patient's proximal iliac artery.A spectranetics quick-cross support catheter was used to treat the patient.During the procedure, the distal portion of the catheter broke off inside the patient and was unable to be retrieved.The distal portion was stented to the vessel wall to prevent movement within the vasculature.The patient survived the procedure.This report captures the quick-cross catheter which separated inside the patient, requiring intervention but unable to be retrieved.
 
Event or Problem Description
Additional information stated that some resistance was felt when removing the quick-cross catheter from the patient.
 
Additional Manufacturer Narrative
B5: additional information provided by the physician on 30nov2022.G3/h6: further investigation determined there was no design or production process related failure identified.The physician felt some resistance when removing the quick-cross catheter and was unsure what it got caught up on, but was likely the severely calcified lesion.Conclusion code 50 has been added; conclusion code 61 remains accurate.Due to patient condition, excessive force was required to remove the device, causing device separation.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
SPECTRANETICS QUICK-CROSS SUPPORT CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
barbara creel
9965 federal drive
colorado springs, CO 80921
MDR Report Key15495753
Report Number1721279-2022-00173
Device Sequence Number5070566
Product Code DQY
UDI-Device Identifier00813132020675
UDI-Public(01)00813132020675(17)240801(10)FQP22H01A
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K033678
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2024
Device Model Number518-036
Device Catalogue Number518-036
Device Lot NumberFQP22H01A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/13/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/31/2022
Supplement Date Received by Manufacturer11/30/2022
Initial Report FDA Received Date09/28/2022
Supplement Report FDA Received Date12/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BOSTON SCIENTIFIC AMPLATZ 0.035 GUIDE WIRE; TERUMO 6F INTRODUCER SHEATH
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient SexFemale
Patient Weight85 KG
Patient EthnicityNon Hispanic
Patient RaceWhite